Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Springfield, MO

January 11, 20245 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 11, 2024, 11:56 PM CST for 5 counties in Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2024, 11:56 PM CST (05:56 UTC)
Expired
Jan 12, 2024, 12:45 AM CST
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 12:14 AM CSTHAIL 0.751 Nw Kirbyville, MOReport from mPING: Dime (0.75 in.).
Jan 12, 12:17 AM CSTHAIL 1Forsyth, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WUUS53 KSGF 120556
SVRSGF
MOC009-043-109-209-213-120645-
/O.NEW.KSGF.SV.W.0002.240112T0556Z-240112T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1156 PM CST Thu Jan 11 2024

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Taney County in southwestern Missouri...
  Christian County in southwestern Missouri...
  Northwestern Stone County in southwestern Missouri...
  North central Barry County in southwestern Missouri...
  Southeastern Lawrence County in southwestern Missouri...

* Until 1245 AM CST.

* At 1155 PM CST, severe thunderstorms were located along a line
  extending from Aurora to near Galena to 6 miles northeast of
  Urbanette, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nixa, Ozark, Branson, Lake Taneycomo, Table Rock Lake, Shepherd of
  the Hills State Park, Table Rock State Park, Aurora, Hollister,
  Forsyth, Marionville, Clever, Merriam Woods, Sparta, Kissee Mills,
  Billings, Highlandville, Rockaway Beach, Fremont Hills, and Verona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9330 3682 9330 3682 9334 3699 9334
      3699 9346 3682 9380 3697 9389 3709 9368
      3708 9290 3681 9291 3650 9303
TIME...MOT...LOC 0555Z 235DEG 56KT 3695 9371 3677 9353 3648 9345 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wise
2 follow-up statements
714 
WWUS53 KSGF 120612
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1212 AM CST Fri Jan 12 2024

MOC009-109-209-120622-
/O.CAN.KSGF.SV.W.0002.000000T0000Z-240112T0645Z/
Stone MO-Barry MO-Lawrence MO-
1212 AM CST Fri Jan 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STONE...NORTH
CENTRAL BARRY AND SOUTHEASTERN LAWRENCE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3650 9330 3682 9330 3682 9334 3699 9334
      3699 9346 3709 9360 3708 9290 3681 9291
      3650 9303
TIME...MOT...LOC 0612Z 240DEG 51KT 3702 9348 3684 9330 3655 9322 

$$

MOC043-213-120645-
/O.CON.KSGF.SV.W.0002.000000T0000Z-240112T0645Z/
Taney MO-Christian MO-
1212 AM CST Fri Jan 12 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR TANEY AND CHRISTIAN COUNTIES...

At 1212 AM CST, severe thunderstorms were located along a line
extending from Clever to 6 miles south of Highlandville to near
Hollister, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nixa, Ozark, Branson, Lake Taneycomo, Table Rock Lake, Shepherd of
the Hills State Park, Table Rock State Park, Hollister, Forsyth,
Clever, Merriam Woods, Sparta, Kissee Mills, Billings, Highlandville,
Rockaway Beach, Fremont Hills, Bull Creek, Taneyville, and Table
Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9330 3682 9330 3682 9334 3699 9334
      3699 9346 3709 9360 3708 9290 3681 9291
      3650 9303
TIME...MOT...LOC 0612Z 240DEG 51KT 3702 9348 3684 9330 3655 9322 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Wise
971 
WWUS53 KSGF 120640
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1240 AM CST Fri Jan 12 2024

MOC043-213-120648-
/O.EXP.KSGF.SV.W.0002.000000T0000Z-240112T0645Z/
Taney MO-Christian MO-
1240 AM CST Fri Jan 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR TANEY AND CHRISTIAN COUNTIES
WILL EXPIRE AT 1245 AM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3650 9330 3682 9330 3682 9334 3699 9334
      3699 9346 3709 9360 3708 9290 3681 9291
      3650 9303
TIME...MOT...LOC 0638Z 235DEG 56KT 3723 9310 3705 9292 3676 9284 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:32 PM CST, 24 minutes earlier. Its key messages:

  • Showers and a few thunderstorms will develop and move in to the area after 8 PM. The primary risk is lightning, though a few storms may contain quarter-sized hail and wind gusts up to 50 mph. Locally heavy rainfall potential and a low flood threat (5 percent chance) will be confined to areas southeast of Springfield.
  • Rain changing to a wintry mix to all snow on Friday morning. Watch for rapidly changing road conditions as temperatures quickly fall below freezing, with an increasing flash freeze potential. Winter Weather Advisory in effect for Friday from 4 AM to 12 PM.
  • Northwest wind gusts up to 50 mph will occur Friday afternoon and evening. A Wind Advisory is in effect for most of the area from noon until midnight Friday.
  • Another chance for accumulating snowfall will arrive late Sunday into Monday. 70-90% chance for at least minor road impacts.
  • Bitterly cold temperatures and wind chills this weekend into early next week. High confidence in temperatures below zero with wind chills of -15 to -25 degrees at times on Sunday and Monday.
Area forecast discussion, Jan 11, 11:32 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1132 PM CST Thu Jan 11 2024

.KEY MESSAGES...

- Showers and a few thunderstorms will develop and move in to
  the area after 8 PM. The primary risk is lightning, though a
  few storms may contain quarter-sized hail and wind gusts up to
  50 mph. Locally heavy rainfall potential and a low flood
  threat (5 percent chance) will be confined to areas southeast
  of Springfield.

- Rain changing to a wintry mix to all snow on Friday morning.
  Watch for rapidly changing road conditions as temperatures
  quickly fall below freezing, with an increasing flash freeze
  potential. Winter Weather Advisory in effect for Friday from
  4 AM to 12 PM.

- Northwest wind gusts up to 50 mph will occur Friday afternoon
  and evening. A Wind Advisory is in effect for most of the
  area from noon until midnight Friday.

- Another chance for accumulating snowfall will arrive late
  Sunday into Monday. 70-90% chance for at least minor road
  impacts.

- Bitterly cold temperatures and wind chills this weekend into
  early next week. High confidence in temperatures below zero
  with wind chills of -15 to -25 degrees at times on Sunday and
  Monday.

&&

.UPDATE...
Issued at 700 PM CST Thu Jan 11 2024

Surface low pressure is currently located across central
Oklahoma into Texas. Ahead of the low, gusty southeasterly
winds are occurring and will continue through the evening hours
with gusts of 30-40mph at times.

A secondary surface warm front is starting to move north into
the area. Behind this front, moisture and warm air in the low-
levels will start to advect into the area. MUCAPE will start to
increase across the area this evening, and with the lift ahead
of the system, scattered showers and storms will start to
develop south of the area in the next hour or two, continuing
to develop and move north into the area during the mid to late
evening hours then into the overnight hours. As the surface low
moves northeast this evening and tonight, a cold front will
move east into and through the area tonight into Friday morning.
Additional scattered showers and storms will develop along and
ahead of the cold front from west to east late this evening into
the overnight hours.

MUCAPE values of 500 to 1200 J/kg are expected across the area
this evening and tonight. There will be a low level inversion,
so any storms that develop will be elevated in nature. There
will be a risk for some strong storms with the main threat being hail
up to the size of pennies, but a few of the strongest storms
may be capable of hail up to the size of quarters as strong
deep layer shear will be over the area. If any line segments
can develop, there also could be a risk for strong to marginally
severe wind. The strong/severe risk will overall be isolated in
nature and the risk low for any given location. There also
could be some localized heavy rainfall this evening into
tonight, especially across south central Missouri, where a
localized minor flooding risk will occur.

A much colder air mass will move into the area late tonight into
Friday morning, with temperatures falling from the middle 30s
through the 20s fairly quickly. This will lead a potential for
flash freezing of any wet roads when the cold air arrives. A
band of light snow is still expected to develop and track across
portions of the area late tonight and Friday morning, ending by
Friday afternoon within the colder air. Gusty west to
northwesterly winds will accompany the colder air on Friday,
with gusts up to 40-50 mph expected.

The forecast is on track and no major changes expected this
evening.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 148 PM CST Thu Jan 11 2024

Current Weather: Pleasant weather ongoing today as a 500 mb ridge
occurs over the state. Breezy southeast winds are gusting 25 to 30
mph this afternoon. Temperatures have reached the low to mid 50s
with high clouds lingering for the next few hours.

Tonight: The upper level trough will pivot east overnight and into
Friday morning, becoming negatively tilted and lifting into the
region on Friday. The surface low pressure will begin to deepen as
it pushes through Oklahoma before pivoting northeast into the area.
Showers will begin after 6 PM this evening and thunderstorms will
likely occur after midnight. HRRR MUCAPE values of 1100-1300 J/kg
will bring a marginal risk for elevated hail this evening for
southern Missouri. Rainfall amounts of 0.5-1.0 inches in our
southeast counties are expected. HREF LPMM has also shown a signal
for isolated pockets of up to 3 inches of rain for areas east of
West Plains. WPC has highlighted this potential/area in a marginal
risk in the Excessive Rainfall Outlook. This may lead to flash
flooding in southeast Missouri.

Friday Morning: As this system pushes through the area, the strong
cold air advection will rapidly drop temperatures below freezing
Friday morning. This will allow for a quick transition in
precipitation from rain, to freezing rain, to snow from west to east
for the morning commute. Though the transition period will be short,
it will carry a big impact. A flash freeze is looking likely with
moderate travel impacts expected. This is due to rapid freezing of
wet roadways leading to hazardous travel conditions. The only factor
that would limit a flash freeze from occurring is if the gusty
northwesterly winds allow for enough evaporation off of the roadways
to occur, limiting the freeze potential. At this time, we do not
believe the wind will have that effect and travel impacts will
occur. Due to these travel impacts, have issued a Winter Weather
Advisory for most of the area from 4 AM until 12 PM Friday.

As for snow amounts, a band of higher snowfall totals between 1.0-
1.5 inches exists from Mcdonald to Jasper county and westward.
Everywhere else can expect less than an inch. Snow will end west to
east around noon. Flurries may linger through the afternoon on the
backside of the snow band.

Gusty winds on Friday: Pressure gradient tightens as the low begins
to strengthen over central Missouri. Northwest winds will gust up to
50 mph for most of the area for Friday afternoon and will persist
through the evening. Issued a Wind Advisory for Friday for most of
the area from noon until midnight. Gusty winds along with wintry
precipitation, blowing snow, and icy roads will lead to hazardous
travel conditions.

Cold Temperatures Friday: Another concern will be the cold
temperatures behind the frontal passage as temperatures rapidly
decrease Friday morning. Afternoon highs will likely remain below
freezing (20-30 degrees). With the gusty winds and lower
temperatures, wind chills will drop down into the lower single
digits and even into the negatives Friday and Friday night.
Confidence is high for a Wind Chill headline to be issued within the
next couple of forecast packages for the entire weekend.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 148 PM CST Thu Jan 11 2024

Saturday: By Saturday, high pressure begins to settle into the
area featuring a bitterly cold air mass. Expect a cold start to
Saturday morning with breezy northwest winds and wind chills
around 0 to 10 degrees. Clouds clear a bit through Saturday
afternoon with highs in the upper teens (north) to upper 20s
(south). An additional slug of Arctic air filters into the
area. Despite scattered cloud cover Saturday night, overnight
lows fall into the single digits to near zero. Persistent
northwest winds support wind chills around -15 to -20 into
Sunday morning.

Sunday: A shortwave trough digs into the region on Sunday,
supporting sufficient forcing for accumulating snowfall on
Sunday afternoon and evening. With forecast highs in single
digits to teens, no mixed precipitation is expected with this
system. Current guidance highlight the highest chances of
snowfall across southern Missouri into northern Arkansas. This
is the area where the the probabilistic Winter Storm Severity
Index (WSSI) highlights 70-90% chance for at least minor impacts
and 40-60% chance for moderate impacts. The moderate impact
chances are highest along and south of the Highway 60 corridor
at this time. As for potential amounts, NBM 4.2 highlights
probabilities of greater than 1 inch around 60-70%, greater than
2 inches around 40-50%, and greater than 4 inches around
30-40%. It should be noted this is using 10:1 snow liquid
ratios. With much colder temperatures forecast, ratios will
likely be in the 15:1 to 20:1 range (light, fluffy snow). There
is still remaining uncertainties among the ensemble guidance on
the exact placement of higher snowfall amounts based on the
track of the system. Continue to stay updated on the forecast
over next 24 to 72 hours.

Next Week: Bitterly cold temperatures linger into early next
week with daily highs in the single digits to teens. Overnight
lows fall to around 0 degrees on Sunday night, with lows below
zero by Monday night. This will also feature minimum wind chills
as low as -15 to -25. EFI Shift of Tails continues to max out
the extreme cold signal over the central CONUS through early
next week. Moderating temperatures by mid to late next week,
though still remaining 5 to 10 degrees below normal.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1131 PM CST Thu Jan 11 2024

Scattered showers and storms will continue overnight, bringing
MVFR conditions to the TAF sites. A cold front will move east
across the region, shifting winds out of the northwest before
becoming gusty behind the front. Gusts up to 30-35 knots will be
likely today into tonight.

Also behind the front, colder air will advect into the area,
rapidly dropping temperatures into the 20s. A band of light snow
will develop during the early morning hours, moving east across
the area this morning before ending later this evening. IFR
conditions will occur with this snow.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 4 AM to noon CST Friday for
     KSZ073-097-101.
MO...Winter Weather Advisory from 4 AM to noon CST Friday for
     MOZ055>058-066>071-077>083-088>096-101>105.
     Wind Advisory from noon Friday to midnight CST Friday night
     for MOZ055>058-067>071-077>083-088>098-101>106.

&&

MESOSCALE...
UPDATE...Wise
SHORT TERM...Soria
LONG TERM...Perez
AVIATION...Melto
Hazardous weather outlook, Jan 11, 10:29 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1029 PM CST Thu Jan 11 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130430-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1029 PM CST Thu Jan 11 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive cold risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.
  Elevated ice accumulation risk.
  Limited snow and risk.

DISCUSSION...

Showers and a few thunderstorms will continue overnight. While
the primary risk is cloud to ground lightning, a few storms could
produce large hail up to the size of quarters and wind gusts up to
50mph. Locally heavy rain potential and a low flood threat (5
percent chance) will be confined to areas southeast of
Springfield.

Rain will begin to transition to a wintry mix and then snow after
4am across southeast Kansas and western Missouri and then across
the Highway 65 corridor between 6 and 8 am. Snow and ice
accumulations will be very light (0.5 inch to 2 inch snow) (trace
amount of ice) however temperatures will fall quickly and roads
may begin to flash freeze during portions of the morning commute.
Wind chill values will also drop into the single digits west of
Springfield by 6am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The rain to wintry mix to snow transition will continue working
through the rest of the area Friday morning, ending by afternoon.
Minor road impacts due to flash freeze will continue to be a
concern. Wind gusts up to 45 mph out of the west to northwest are
likely through the day and into Friday night. Wind chill values
will drop to around zero by Friday afternoon.

An additional storm system will bring more snow to the region
from late Sunday into Monday. There is a 40 to 80 percent chance
for at least minor road impacts, especially across southern
Missouri.

Confidence is high that an Arctic airmass will filter into the
region from Friday into early next week. Wind chill values will
fall into the -15 to -25 range at times, especially from Sunday
into Monday. Air temperatures will likely fall below zero.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Local storm report, Jan 11, 10:58 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1058 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     Hail             Pineville               36.59N 94.38W
01/11/2024  M0.70 inch       McDonald           MO   Emergency Mngr

            Reported via NWSChat.

&&
Special weather statement, Jan 11, 11:16 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
1116 PM CST Thu Jan 11 2024

MOZ101>103-120615-
Barry MO-McDonald MO-Stone MO-
1116 PM CST Thu Jan 11 2024

...STRONG THUNDERSTORMS WILL IMPACT STONE...SOUTHEASTERN MCDONALD AND
BARRY COUNTIES THROUGH 1215 AM CST...

At 1116 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pea Ridge to near Bentonville to Lowell.
Movement was northeast at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Branson, Table Rock Lake, Roaring River State Park, Table Rock State
Park, Cassville, Silver Dollar City, Kimberling City, Crane, Shell
Knob, Reeds Spring, Seligman, Exeter, Indian Point, Branson West,
Butterfield, Galena, Washburn, Mccord Bend, Golden, and Emerald
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9420 3661 9421 3699 9346 3699 9334
      3682 9334 3682 9331 3650 9331
TIME...MOT...LOC 0516Z 241DEG 50KT 3649 9418 3635 9418 3629 9413

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Wise
Local storm report, Jan 11, 11:19 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1119 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     Hail             Cassville               36.68N 93.87W
01/11/2024  M0.70 inch       Barry              MO   Broadcast Media

&&
Local storm report, Jan 11, 11:41 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1141 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Hail             Purdy                   36.82N 93.92W
01/11/2024  M0.70 inch       Barry              MO   Emergency Mngr

            Reported via NWSChat2.0.

&&
Special weather statement, Jan 11, 11:42 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
1142 PM CST Thu Jan 11 2024

MOZ094-102-120615-
Barry MO-Lawrence MO-
1142 PM CST Thu Jan 11 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BARRY AND LAWRENCE
COUNTIES THROUGH 1215 AM CST...

At 1141 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Pierce City to near Purdy.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monett, Aurora, Mount Vernon, Marionville, Purdy, Miller, Verona,
Stotts City, Halltown, Freistatt, Hoberg, Chesapeake, Pleasant Ridge,
and Madry.

This includes Interstate 44 between mile markers 37 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3711 9399 3729 9374 3728 9361 3692 9361
      3675 9396
TIME...MOT...LOC 0541Z 229DEG 41KT 3703 9393 3677 9393

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Wise
Local storm report, Jan 11, 11:46 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1146 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Hail             Eagle Rock              36.55N 93.75W
01/11/2024  M0.70 inch       Barry              MO   Broadcast Media

            Report via NWSChat2.0.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 10:42 PM CSTSpecial Weather StatementSGFOzark48 min
Jan 11, 10:45 PM CSTSpecial Weather StatementSGFBarry, McDonald45 min
Jan 11, 11:16 PM CSTSpecial Weather StatementSGFBarry, Stone59 min
Jan 11, 11:19 PM CSTSevere Thunderstorm WarningSGFBarry, McDonald, Stone56 min
Jan 11, 11:42 PM CSTSpecial Weather StatementSGFLawrence33 min
Jan 12, 12:21 AM CSTSpecial Weather StatementSGFWebster24 min
Jan 12, 12:31 AM CSTSevere Thunderstorm WarningSGFDouglas, Greene, Ozark, Webster, Wright47 min
Jan 12, 1:07 AM CSTSpecial Weather StatementSGFHowell, Oregon, Shannon, Texas53 min
Jan 12, 2:21 PM CSTWind Chill AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.